About 8 weeks ago I went to a massage parlor in Seoul, South Korea and had unprotected sex with a Commercial Sex Worker. After the massage, she got on top of me and we started having sexual intercourse. It was her job to provide the condom but I guess she must of been clean. We only had sexual intercourse which lasted for about 6 minutes because I was having trouble keeping it up, so I didn't ejaculate in her at all. After the ordeal, I tried communicating with her by asking her in English why no condom but she didn't understand at all. For what it's worth, I've read that commercial sex workers in South Korea get mandatory STD testing twice a month.
Well, 3 weeks later after my trip, I was diagnosed with Gastroenteritis, Gastritis, and Esophagitis, most likely due to drinking of contaminated water and/or meat. So I was prescribed with Ranitidine and Ciprofloxacin. On the third week of taking the medication, I started to experience night sweating. I would wake up in the middle of the night with a sweaty forehead and around the entire neck. Preoccupied with this matter, I looked up the side effects of each drug but saw that night sweat was not a common side effect for each of these drugs.
I haven't been experiencing any other symptom other than night sweats. No fever, no swelling, or coughing. Just a mild night sweat. Well, its been about 13 days since I've been off the medication but I'm still experiencing night sweating. What could this be?
What this is not is HIV infection or the acute retroviral syndrome (ARS). Occasionaly gastrointestinal problems such as the ones you describe can cause night seats but isolated night sweats are not a manifestation of HIV. Alternatively, they could be a manifestation of some other community acquired infection (not STD or HIV) acquired from almost anywhere or anyone. HIV and STD however are not things you need to worry about. EWH
Thank you for your advice doctor. That put my mind at ease a little bit. But sometimes I can't help thinking about the worst. I'm still suffering from Gastritis and Esophagitits, as well as sweating at night. It's just so scary because I've never experienced night sweats before in my life. I'm really paranoid about this. I should get tested but I'm afraid to. I'm not on any new medication yet because my doctor is on vacation, but she will be back in a few days. This weekend I took a complete blood count and occult stool test. I am awaiting my results. Doctor, can you please tell me if night sweats are a common symptom of my problem?
You asked if you had HIV, I told you that this was not the case. To sort out your other problems you need to see your own health care provider. As I said, night sweats are na occasional findign in folks with espohageal and gastrointestinal tract problems.
As far as getting tested, if you must for your own piece of mind, do so. To say you are scared of the results makes no sense--getting the test will not change whether or not you ahve HIV (which you do not), just give you relief. EWH
Thank you very much for your continuing advice. I just got my complete blood test and fecal occult stool blood tests results; both were negative, thank God. My stomach is better now and I haven't had any night sweats for the past two nights. I just hope I won't experience that symptom ever again. You have my highest respect, doctor. Thank you.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.